Academic Journals Database
Disseminating quality controlled scientific knowledge

5-Fluorouracil-induced cardiotoxicity mimicking myocardial infarction: a case report

ADD TO MY LIST
 
Author(s): McGlinchey Paul | Webb Stephen | Campbell Norman

Journal: BMC Cardiovascular Disorders
ISSN 1471-2261

Volume: 1;
Issue: 1;
Start page: 3;
Date: 2001;
Original page

ABSTRACT
Abstract Background Severe cardiotoxicity is a documented, but very unusual side-effect of intravenous 5-fluorouracil therapy. The mechanism producing cardiotoxicity is poorly understood. Case presentation A case of 5-fluorouracil-induced cardiotoxicity, possibly due to coronary artery spasm, and mimicking acute anterolateral myocardial infarction is presented and discussed. Electrocardiographs highlighting the severity of the presentation are included in the report along with coronary angiograms demonstrating the absence of significant coronary atherosclerosis. Conclusion Severe 5-fluorouracil-induced cardiotoxicity is rare, but can be severe and may mimic acute myocardial infarction, leading to diagnostic and therapeutic dilemmas. Readministration of 5-fluorouracil is not advised following an episode of cardiotoxicity.
Save time & money - Smart Internet Solutions     

Tango Rapperswil
Tango Rapperswil